MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZLB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Impairment (2138); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: exact date not provided however best estimate is between 2/20/2019 - 4/17/2019.If explanted, give date: not applicable, an explant is planned, however not confirmed.(b)(4).Attempts have been made to obtain missing information; however, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the patient became too hyperopic post-operative.The patient was disappointed she could not read.In the first week, the patient's vision was 20/25, j12.At the third week vision acuity was 20/50.Refraction spherical equivalent (se) +0.75d.It was stated, most likely the elp (estimated lens position) shifted posteriorly as the capsule contracted.The doctor planned on explanting the lens from the left eye and replacing it with another zlb00 of a higher diopter 22.5.No additional information was provided to johnson & johnson surgical vision.
 
Additional Manufacturer Narrative
Additional info: through follow-up the it was reported that the planned explant did not occur, the surgeon decided to implant a non j&j piggyback lens and a limbal relaxing incision (lri) was performed.The surgeon was able to correct the patient's hyperopic surprise.No other information was provided.As a result of the additional information the patient code 3191 for planned explant provided in the initial mdr is no longer applicable.The following patient codes have been added: 3191 - placement of piggyback lens in a secondary procedure.3191 - limbal relaxing incision (lri) procedure.Device evaluation: the device was not returned at the manufacturing site as the lens remains implanted; therefore; product testing could not be performed, and the customer¿s reported complaint could not be verified.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured according to specifications.The search revealed that no similar complaint for this production order number has been received.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the product.Conclusion: as a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-010215.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8614497
Report Number9614546-2019-00462
Device Sequence Number11265364
Product Code MFK
UDI-Device Identifier05050474560703
UDI-Public(01)05050474560703(17)200524
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/11/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/24/2020
Device Model NumberZLB00
Device Catalogue NumberZLB00U0215
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 04/17/2019
Supplement Date Received by Manufacturer05/14/2019
10/25/2020
Initial Report FDA Received Date05/16/2019
Supplement Report FDA Received Date06/12/2019
11/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005